Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 115, NWS Blacksburg, VA

June 19, 2017Amherst County, Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2017, 12:37 PM EDT for Amherst County, Bedford County, Virginia. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2017, 12:37 PM EDT (16:37 UTC)
Expired
Jun 19, 2017, 1:30 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Bedford County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 12:41 PM EDTTSTM WND DMG1 Se Big Island, VATHE BEDFORD COUNTY SHERIFF DEPARTMENT REPORTED SEVERAL TREES BLOWN DOWN ALONG LEE JACKSON HIGHWAY BETWEEN THE COMMUNITIES OF BIG ISLAND AND COLEMAN FALLS.
Jun 19, 12:48 PM EDTTSTM WND DMG3 Ene Big Island, VAA TREE WAS BLOWN DOWN ALONG HIGHWAY 130.
Jun 19, 1:05 PM EDTTSTM WND DMG3 Nw Amherst, VAA LARGE TREE WAS BLOWN DOWN ALONG HIGHWAY 60.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

375 
WUUS51 KRNK 191637
SVRRNK
VAC009-019-191730-
/O.NEW.KRNK.SV.W.0115.170619T1637Z-170619T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1237 PM EDT MON JUN 19 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bedford County in south central Virginia...
  Amherst County in central Virginia...

* Until 130 PM EDT

* At 1236 PM EDT, a severe thunderstorm was located over Sedalia,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Amherst...
  Forks Of Buffalo...
  Clifford...
  Big Island...
  and Coleman Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3774 7907 3772 7907 3767 7896 3753 7889
      3753 7890 3741 7948 3749 7953 3778 7908
TIME...MOT...LOC 1636Z 242DEG 23KT 3750 7942 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
2 follow-up statements
532 
WWUS51 KRNK 191705
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
105 PM EDT MON JUN 19 2017

VAC019-191714-
/O.CAN.KRNK.SV.W.0115.000000T0000Z-170619T1730Z/
Bedford VA-
105 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEDFORD COUNTY 
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3772 7907 3767 7897 3767 7896 3766 7896
      3753 7889 3750 7926 3751 7927 3750 7930
      3751 7931 3751 7933 3754 7934 3778 7908
TIME...MOT...LOC 1704Z 249DEG 21KT 3753 7928 

$$

VAC009-191730-
/O.CON.KRNK.SV.W.0115.000000T0000Z-170619T1730Z/
Amherst VA-
105 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL AMHERST COUNTY...

At 104 PM EDT, a severe thunderstorm was located over Naola, moving
east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Pleasant View...
and Falconerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3772 7907 3767 7897 3767 7896 3766 7896
      3753 7889 3750 7926 3751 7927 3750 7930
      3751 7931 3751 7933 3754 7934 3778 7908
TIME...MOT...LOC 1704Z 249DEG 21KT 3753 7928 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
942 
WWUS51 KRNK 191731
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
131 PM EDT MON JUN 19 2017

VAC009-191741-
/O.EXP.KRNK.SV.W.0115.000000T0000Z-170619T1730Z/
Amherst VA-
131 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AMHERST COUNTY HAS 
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A severe thunderstorm watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3772 7907 3767 7897 3767 7896 3766 7896
      3753 7889 3750 7926 3751 7927 3750 7930
      3751 7931 3751 7933 3754 7934 3778 7908
TIME...MOT...LOC 1731Z 242DEG 23KT 3761 7910 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:24 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 10:24 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1024 AM EDT Mon Jun 19 2017

.SYNOPSIS...
A cold front from the Great Lakes to the Lower Mississippi
Valley will move east today and will stall from southeast
Virginia to eastern Texas by late Tuesday. High pressure will
cover much of the Mid Atlantic and Southeast Thursday and
Friday. Another front is expected to cross through the region
for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1024 AM EDT Monday...Active weather day shaping up for
the region this afternoon ahead of and in association with a
cold front now over western OH/north-central KY vicinity. Though
morning visible imagery depicts a considerable deal of
cloudiness both in eastern portions of WV with pre-frontal band
of moderate rain with embedded thunder, as well as across the VA
and northern NC Piedmont areas. While it may be difficult to
fully shake free of morning cloudiness in our WV counties, it's
anticipated that the clouds in the Piedmont areas should burn
off enough to allow for greater destabilization. Convective
inhibition on the 12z RNK sounding is already very low and while
lapse rates in mid-levels are pretty low, at least moderate
instability is likely by afternoon.

Recent convection-permitting guidance supports potential for
numerous showers and thunderstorms, a few of which may become
strong to severe thunderstorms, starting as early as noon in the
southern Shenandoah and New River Valleys to the NC High
Country. Storms should rather quickly congeal into lines, with
small-scale bowing line segments supporting potential for gusty
to at times damaging winds...given unidirectional west-
southwest wind profiles peaking in mid-levels to near 50 kts. It
would take a significant, persistent updraft to generate even
small hail, so the threat for large hail is less a concern. It
probably will take much of the afternoon and the early part of
the evening to fully clear the forecast area.

While individual storm cells should be moving enough, will also
need to carefully monitor for heavy rain/localized flash
flooding based on high PWAT values and tall, skinny CAPE
profiles. This is especially the case in the Dan River basin
and into the NC Piedmont counties as these areas have seen
localized areas of excessive rain recently and deeper convection
appears more likely in this general area. Another area to
potentially watch would be in eastern WV given the low
1-/3-hourly flash flood guidance values. Included heavy rainfall
wording in the zones.

Otherwise, no other changes.

Previous near-term discussion issued at 435 AM follows...

Cluster of showers and isolated thunderstorms between Danville
and Lynchburg were moving northeast. HRRR and RAP guidance have
the precipitation east of Charlotte and Buckingham counties by
11Z/7AM. Tops on IR satellite loop were warming and overall
trend on radar was diminishing intensity.

Cold front extended from Lake Erie to southern Arkansas. This
front will move slowly east today and tonight. Used the timing
of the NAM and last few runs of the RAP for the frontal passage,
with the RAP being slightly faster than some of the other
guidance. By 00Z/8PM the front should be through Danville and
Lynchburg but the precipitation along the boundary will likely remain
across southside Virginia and northern North Carolina through
midnight.

Surface dew points in the mid 60s to lower 70s and precipitable
water values will be 1.5 to 2 inches ahead of the front today.
Heavy rain is likely with any of the stronger thunderstorms.
Strong enough winds at mid levels and unidirectional winds
from the southwest support the potential for thunderstorms to
produce damaging winds this afternoon. Biggest question will be
the instability. Clouds this morning, especially over the
mountains will mean heating later in the day. Potential for
CAPES to be in the 1500 to 3000 J/Kg range.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 400 AM EDT Monday...

Very problematic forecast through the period complicated largely
by continued uncertainties revolving around a tropical system in
the Gulf, where, and when it will track through the week.

The first part of the forecast period, namely Tuesday-Wednesday,
is likely the most straightforward and certain part of the
forecast for our area as the main feature for the Mid-Atlantic
states northward is a broad upper trough persisting across the
Great Lakes. A stronger disturbance embedded within this trough
will move through the region today and tonight, attempting to
push the baroclinic zone and deeper moisture that has been stuck
over our region for approximately a week now, just to the east
and south of the CWA. While the consensus among the models in
the Tue-Wed time frame is to keep measurable precipitation,
hence showers and thunderstorms east and south of our CWA, feel
that there is too much uncertainty, given the time of year and
usual reluctance given southwest flow aloft and position and
strength of upper trough across our region, to put too much
credibility in a totally dry forecast for the Piedmont and
especially our NC counties. Thus, have retained slight chance to
low chance pops in concert with our southern neighbors.
Elsewhere, the remainder of the CWA, especially north and west
of the Blue Ridge, should finally see a couple of rain
free/thunderstorm free days. Daytime temperatures will actually
be warmest across the northern and western areas Tue-Wed where
there will be more sunshine, little to no chance for rainfall,
and a slightly drier air mass, which will also allow for
slightly cooler nights. However, the air mass change is very
minor, so still looking at lows mainly in the 60s and highs in
the 80s across the majority of the CWA Tue-Wed.

For the remainder of the period, the forecast increasingly
hinges on the track of a tropical system in the Gulf, with the
GFS still on the eastern/northeastern end of the solutions while
the ECMWF is on the western end. Regardless of the eventual
track, however, the region is destined to eventually be impacted
by this system in terms of deep tropical moisture and an
increase in rainfall. The big question at this point is when and
how. Will it be a direct plume of deep tropical moisture coming
north out of GA per the GFS solution, or will it be more of an
indirect longer-term path via eastern TX/LA then tracking north-
northeast around a Bermuda high then become trapped within a weak
southward moving frontal boundary/upper trough toward the weekend.
Overall, the models are converging on the later solution. Thus,
moisture will begin to increase markedly from the south/southwest
Thursday, so have noted an increase in pops across SW VA and NW NC
late Thu. Instability and heating supports thunder, but the main
concern will be heavy rainfall with PWATS approaching 2.0 inches per
some models. However, the ECMWF, which has in general been the model
of choice the past several days with regard to this tropical system,
keeps the higher PWAT air closer to the Gulf coast/Midsouth, then
shunts it east and south of our area versus the GFS which attempts
to bring very deep 2.0+ PWATS northward into our area as soon as
Friday. The GFS continues to be an outlier and in general has less
reliability than the other models with respect to this tropical
system.

Temperatures Thu-Fri will be warmest in the north and coolest in
the south during the daytime, but min temps will be warmest in
the south and coolest in the north where there will be less
humidity. Overall min temps will be slightly above normal with
max temps near normal south to slightly above normal north.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 415 AM EDT Monday...

As noted above, models in general agreement that in one form or
another, we will see tropical moisture in combination with a
slow west-east southward sagging frontal boundary and upper
trough to bring a very wet end of the week and weekend to the area.
Look for scattered to numerous showers and thunderstorms Fri-Sun
as these systems slowly migrate across the region and work with
the remnant deep tropical moisture from the tropical system
expected to move inland somewhere along the Gulf Coast from
eastern TX to the FL panhandle during the later half of the week.
Bottom line, look for a very wet end of the week. Plan on indoor
activities this weekend! Flooding and/or flash flooding will be the
main concern, especially in light of saturated ground in many areas
from all of the past couple of weeks of rainfall.  The saturated air
mass will not be conducive to a lot of severe activity. It will
likely take until next week for the region to finally see some drier
weather.

It will be warm and muggy through this period with lows at night
in the 60s mountains to 70s Piedmont. High temperatures will be
near normal, mostly upper 70s mountains to the mid 80s Piedmont.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
As of 145 AM EDT Monday...

A cold front will cross the region from west to east today.
High confidence of showers and thunderstorms with MVFR ceilings
and visibilities along the front this afternoon. Amount of
cloud cover over the mountains will impact instability ahead of
the front. Highest probability for strong thunderstorms will be
in KLYH and KDAN after noon. Medium to high confidence on the
timing of the frontal passage and most likely time for
thunderstorms, based on a blend of the NAM and RAP guidance.
Gusty winds and locally heavy downpours will limit visibilities
to less than one quarter mile at times with any of the stronger
storms.

Patchy fog is likely through the Greenbrier and New River
valleys late tonight with MVFR visibilities. It is possible that
visibilities may be much lower is there is more clearing behind
the front than expected.

Extended Aviation Discussion...

Will see more widespread VFR conditions behind the front with
only brief periods of fog resulting in brief sub-VFR during the
late night/early morning hours for Tuesday through Thursday.
More widespread precipitation and the possibility of sub-VFR
conditions, returns on Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AL/AMS
SHORT TERM...RAB
LONG TERM...DS/RAB
AVIATION...AMS/NF
Hazardous weather outlook, Jun 19, 6:00 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
600 AM EDT Mon Jun 19 2017

VAZ007-009>011-WVZ042>044-507-508-201100-
Tazewell-Smyth-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
600 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected today. Damaging wind
gust and heavy rain will be the primary threats with any of the
stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather Tuesday
through Thursday.

Locally heavy rain is possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>045-058-201100-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Halifax-
600 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms this afternoon and
evening. Damaging wind gust will be the primary threat. Heavy rain is
also likely with any of the stronger storms. This may result is
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather Tuesday
through Thursday.

Locally heavy rain is possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

VAZ046-047-059-201100-
Appomattox-Buckingham-Charlotte-
600 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

There is an enhanced risk of severe thunderstorms this afternoon and
evening. Damaging wind gust will be the primary threat. Heavy rain
is also likely with any of the stronger storms. This may result is
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather Tuesday
through Thursday.

Locally heavy rain is possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 19, 12:16 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1216 PM EDT MON JUN 19 2017

VAZ013-014-017-191645-
Pulaski-Floyd-Montgomery-
1216 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...WEST
CENTRAL FLOYD AND SOUTHWESTERN MONTGOMERY COUNTIES...

At 1215 PM EDT, a strong thunderstorm was located near Copper Valley,
moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Copper Valley...
and Childress.

LAT...LON 3693 8063 3693 8065 3697 8067 3710 8045
      3698 8034 3692 8063
TIME...MOT...LOC 1615Z 241DEG 19KT 3697 8060

DS
Special weather statement, Jun 19, 12:20 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1220 PM EDT MON JUN 19 2017

VAZ034-035-191645-
Amherst-Bedford-
1220 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD AND WEST
CENTRAL AMHERST COUNTIES...

At 1219 PM EDT, a strong thunderstorm was located over Sedalia,
moving northeast at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Big Island...
Sedalia...
Naola...
and Coleman Falls.

LAT...LON 3742 7952 3747 7955 3760 7935 3747 7921
TIME...MOT...LOC 1619Z 241DEG 19KT 3747 7948

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:57 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville63 min
Jun 18, 11:04 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville24 min
Jun 18, 11:27 PM EDTSpecial Weather StatementRNKCity of Danville63 min
Jun 18, 11:30 PM EDTSpecial Weather StatementRNKPittsylvania60 min
Jun 19, 12:18 AM EDTSpecial Weather StatementRNKHalifax57 min
Jun 19, 1:06 AM EDTSpecial Weather StatementRNKHalifax54 min
Jun 19, 12:16 PM EDTSpecial Weather StatementRNKCity of Radford29 min
Jun 19, 12:20 PM EDTSpecial Weather StatementRNKCity of Lynchburg25 min
Jun 19, 1:08 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford4 hr
Jun 19, 1:32 PM EDTSpecial Weather StatementRNKAmherst28 min
Jun 19, 1:33 PM EDTSpecial Weather StatementRNKBedford27 min
Jun 19, 1:52 PM EDTSpecial Weather StatementRNKBuckingham23 min
Jun 19, 1:53 PM EDTSpecial Weather StatementRNKHalifax37 min
Jun 19, 2:01 PM EDTSpecial Weather StatementRNKAmherst29 min
Jun 19, 2:02 PM EDTSpecial Weather StatementRNKCharlotte28 min
Jun 19, 2:04 PM EDTSpecial Weather StatementRNKCity of Lynchburg26 min
Jun 19, 2:08 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania37 min
Jun 19, 2:37 PM EDTSpecial Weather StatementRNKAppomattox23 min
Jun 19, 3:00 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham30 min
Jun 19, 3:05 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington55 min
Jun 19, 3:16 PM EDTAreal Flood AdvisoryRNKMontgomery6 hr
Jun 19, 3:23 PM EDTAreal Flood AdvisoryRNKCity of Roanoke, City of Salem6 hr
Jun 19, 3:36 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge35 min
Jun 19, 4:04 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg41 min
Jun 19, 4:42 PM EDTSpecial Weather StatementRNKAppomattox, Campbell, City of Lynchburg63 min
Jun 19, 5:16 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville59 min
Jun 19, 5:52 PM EDTSpecial Weather StatementRNKCharlotte23 min
Jun 19, 6:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Jun 19, 6:27 PM EDTSpecial Weather StatementRNKCampbell33 min
Jun 19, 6:28 PM EDTSpecial Weather StatementRNKCharlotte32 min
Jun 19, 6:36 PM EDTSpecial Weather StatementRNKPittsylvania24 min
Jun 19, 7:02 PM EDTSpecial Weather StatementRNKHalifax28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.